Ohio, 2022Damaging Winds in Ohio, March 6, 2022
March 6, 2022 · NWS CLE · 2 events in 2 counties and zones
Northern OH resided in the warm sector during the early morning of March 6th as a surface low moved northeastward from southwestern WI to northern Lake Michigan and the trailing cold front swept eastward from the Mid-Mississippi Valley to Lower MI and northeastern IN. Weak MUCAPE, weak DCAPE, and moderate to strong effective bulk shear resided within the warm sector.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northern OH resided in the warm sector during the early morning of March 6th as a surface low moved northeastward from southwestern WI to northern Lake Michigan and the trailing cold front swept eastward from the Mid-Mississippi Valley to Lower MI and northeastern IN. Weak MUCAPE, weak DCAPE, and moderate to strong effective bulk shear resided within the warm sector. Ahead of the front, a band of multicellular showers and thunderstorms persisted eastward from northwest to northeast OH. The isolated straight-line wind damage was likely the result of precipitation transporting much stronger low-level flow aloft to the surface.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 6, 3:36 AM EST, 49 minutes earlier.
Area forecast discussion, Mar 6, 3:36 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
336 AM EST Sun Mar 6 2022
.SYNOPSIS...
Cold front moves through this morning/early afternoon and stalls
near our southeastern zones of the CWA. Low pressure to the
southwest moves towards the southern Great Lakes and lifts the
front back into the area as a warm front tonight. The low
pressure system and next trailing cold front finally exits later
in the day Monday. High pressure into midweek with a possible
dry cold front Wednesday. Next low pressure system/cold front
Friday.
&&
.NEAR TERM /THROUGH MONDAY/...
Plenty to watch this morning as convection has rapidly entered the
western CWA with the areal coverage of this first wave increasing
and will probably need to redo the immediate term POPs in the next
morning update as convection evolves. Some lightning evident as the
lift is utilizing some of the off the surface CAPE. With showers now
at FDY and TOL, not seeing to much yet in terms of wind being mixed
to the surface, but will need to keep an eye on that. Cold front is
still probably back in Illinois just west of the Indiana border.
Meanwhile, convection in the second line is much more robust and
back a punch ahead of the cold front. Will need to see how this also
evolves as it tracks into the region now with the preceding shower
activity which could rob what little CAPE is out there.
Further into the daytime today, most of the POPs should be gone
after 15Z or so, but the cold front will probably stall along the
southeastern zones with another center of low pressure forming along
the cold front over the Ozarks. Should be dry across the CWA for a
few hours before the f-gen pushes back in. NAM is probably too far
north with the returning warm front and take it just north of the
area, and have kept the axis of highest precip north of the boundary
over the southern zones. Expecting efficient rain with the rather
strong f-gen values in the mid levels with column saturation for
several hours 06-12Z Monday. Low pressure/frontal boundary finally
pushes through 18Z Monday with cold air advection and upper trough
axis/post frontal moisture eventually giving some wet snow mixed in
with isolated to scattered showers in its wake.
Some record highs possible today at places like YNG especially with
morning temperatures likely starting off in the mid 60s. Shower
activity early may have something to say about this, but could get
brief clearing later in the morning before the actual cold front
comes through. As mentioned at the beginning, may have to rework
some of these forecast grids before the night shift ends this
morning.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
By 00Z Tuesday, the main upper-level trough axis will be situated
over the local forecast area, with a second trough moving southeast
across the Great Lakes region Monday night into Tuesday morning. The
passage of the first trough axis will result in northwest flow
through the lowest 200mb of the atmosphere. With 850 temperatures
down to around -10 C, marginal lake-induced instability of around
100 J/kg should be sufficient for at least some scattered lake
effect snow showers across the snowbelt Monday night. Marginal
parameters should only lead to a dusting to at most an inch of snow
by Tuesday morning. High pressure from the central Great Plains
works its way across the Ohio Valley on Tuesday, located over the
east coast by Wednesday morning. Temperatures on Tuesday are
expected to remain slightly below normal with the cool airmass in
place. As high pressure moves off to the east on Wednesday,
southerly winds develop and likely recover the airmass, leading to
slightly above normal temperatures.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Quiet weather continues Thursday as we remain between weather
systems. Temperatures continue to trend up for Thursday with highs
continuing to be above normal. Our next upper-level trough and
associated low pressure system impacts our area sometime between
Thursday night and Saturday, with significant variability in the
track and timing of the large-scale pattern with this system, with
major implications on precipitation type for this system. Right now,
ensemble systems are leaning towards rain on Friday, with a
transition to snow Friday night and lake effect snow on Saturday.
Accumulating snow is in the realm of possibility but with the amount
of variability in model data right now, it's very difficult to
determine how much and where.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
LLWS in place until showers mix the lower layers of the
atmosphere. Some thunder possible in these initial lines of
convection coming through over the next few hours for the
western terminals. Winds gust to 40kts possibly near and with
frontal passage which is expected between 12-18Z, and will stay
elevated for a few hours in the wake of the cold front. Wind
gusts should diminish rapidly after 00Z Monday. For CLE and the
30hr forecast, rain moves back in with a low pressure center
moving along the frontal boundary and IFR conditions expected to
form.
Outlook...Areas of non-VFR in rain Monday, and then in snow
showers late Monday night.
&&
.MARINE...
Southerly winds will give way to southwest winds winds this morning
as a strong cold front approaches. Peak wind speeds are expected
late this morning through the early afternoon hours, when periodic
winds to gale-force are expected. The cold front moves across the
lake late this morning through the early afternoon, with winds
rapidly diminishing mid-afternoon onward, with wind speeds less than
10 knots by midnight. This cold front settles south of Lake Erie
with another low pressure moving northeast along this front across
the Ohio Valley. High pressure builds across the area Tuesday and
Wednesday, resulting in generally light winds.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 7 AM this morning to 4 PM EST this
afternoon for OHZ003-006>014-017>023-027>033-036>038-047-
089.
PA...Wind Advisory from 7 AM this morning to 4 PM EST this
afternoon for PAZ001>003.
MARINE...Low Water Advisory from 7 AM this morning to 7 PM EST this
evening for LEZ142-143-162-163.
Gale Warning from 7 AM this morning to 4 PM EST this afternoon
for LEZ142>147-162>167.
Gale Warning from 7 AM this morning to 7 PM EST this evening
for LEZ148-149-168-169.
&&
SYNOPSIS...26
NEAR TERM...26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...SaundersHazardous weather outlook, Mar 6, 4:00 AM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
400 AM EST Sun Mar 6 2022
LEZ144>147-164>167-070900-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-
400 AM EST Sun Mar 6 2022
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142-143-162-163-070900-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
400 AM EST Sun Mar 6 2022
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...
...LOW WATER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-148-149-168-169-070900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
400 AM EST Sun Mar 6 2022
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-070900-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
400 AM EST Sun Mar 6 2022
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Moderate to heavy rainfall is possible tonight into Monday morning,
which may cause localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>008-017-018-027-028-036-070900-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
400 AM EST Sun Mar 6 2022
...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...
This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Wind Advisory.
Moderate to heavy rainfall is possible tonight into Monday morning,
which may cause localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 6, 4:23 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
423 AM EST Sun Mar 6 2022
OHZ003-006>008-017-018-027-061015-
Seneca OH-Wyandot OH-Wood OH-Hancock OH-Ottawa OH-Sandusky OH-
Lucas OH-
423 AM EST Sun Mar 6 2022
...Strong thunderstorms will impact portions of Ottawa, western
Seneca, northwestern Wyandot, Sandusky, Wood, Hancock and
northeastern Lucas Counties through 515 AM EST...
At 422 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Toledo to near Columbus Grove. Movement was
east at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Findlay, Bowling Green, Tiffin, Fremont, Fostoria, Port
Clinton, Bluffton, Perrysburg, Oregon, Clyde, Rossford, Northwood,
North Baltimore, Oak Harbor, Gibsonburg, Genoa, Woodville, McComb and
Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM EST for
northwestern Ohio.
&&
LAT...LON 4109 8388 4172 8351 4160 8309 4151 8299
4152 8290 4155 8285 4154 8272 4152 8271
4151 8272 4149 8296 4146 8304 4145 8304
4143 8301 4145 8297 4142 8294 4145 8285
4136 8285 4082 8351 4082 8388
TIME...MOT...LOC 0922Z 256DEG 61KT 4166 8356 4086 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SaundersThunderstorm Wind, Wood
- When
- March 6, 4:25 AM EST
- Where
- Wood County, Cygnet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.230, -83.650
House suffered roof damage in Cygnet. Time estimated via radar.
Thunderstorm Wind, Cuyahoga
- When
- March 6, 5:48 AM EST
- Where
- Cuyahoga County, 0.99 mi SSE of North Olmsted
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 41.407, -81.912
Large tree downed onto house on the 5700 block of South Canterbury Road in North Olmsted. Time estimated via radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, March 6, 20221 death · $475,000 · 63 kt wind · 14 events
- Tornadoes and Hail in Arkansas, March 6 to 7, 20225 injured · $990,000 · EF2 · 18 events
- Winter Weather in Wisconsin, March 6 to 7, 20221 death · 20 events
- Flood and Damaging Winds in Kentucky, March 6 to 7, 20221 death · 60 kt wind · 3 events
- Rip Current in Florida, March 6, 20221 death · 1 event
- Damaging Winds in Indiana, March 6, 2022$205,000 · 65 kt wind · 17 events
- Tornadoes and Damaging Wind in Ohio, March 6, 2022$251,000 · EF0 · 3 events
- Tornado and Hail in Indiana, March 6, 2022$15,000 · EF0 · 40 events
- Winter Weather in Missouri, March 6 to 7, 20225 injured · 5 events
- Flash Flood and Lightning Strike in Kentucky, March 6, 2022$50,000 · 2 events
- Hail and Damaging Wind in Illinois, March 6, 2022$17,000 · 65 kt wind · 2 events
- Flooding and Hail in Missouri, March 6 to 7, 2022$10,000 · 1.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007596, 1011366.